# SDR CA980225018

- Difficulty date: February 16, 1998
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 8,685 hours
- Engine: Lyc TIO540A2B
- System (JASC): 2197 · Air Conditioning System Wiring
- Part: Wire
- Condition: Misinstalled
- Location: Heater
- Component: Heating System
- Stage of operation: NR
- How discovered: O
- Nature of condition: W, K, B
- Precautionary procedure: H

## Discrepancy

(CAN) IN FLIGHT FIRE IN REAR HEATER COMPARTMENT. HEATER SHUT DOWN DUE TO PASSENGERS AND CREW DETECTED SMELL. HEATER FAILED DECAY TEST. IGNITER GASKET LEAKING, BAD VENT MOTOR, STILL RUNNING, ONE BRUSH GONE AND ARMATURE DAMAGED. FIRE SIGNS AND FUEL LEAK DETECTED ON POST INSTALLATION. WIRES BURNED ON TRIM INDICATION AND HEATER OPERATING SYSTEM. REPAIRED OR REPLACED.
